Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Weakly confluent mappings and the covering property of hyperspaces

Authors: J. Grispolakis and E. D. Tymchatyn
Journal: Proc. Amer. Math. Soc. 74 (1979), 177-182
MSC: Primary 54F20; Secondary 54B20
MathSciNet review: 521894
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we characterize the continua which are images of weakly confluent mappings only in terms of a covering property for hyperspaces and in terms on an embedding property. This answers some questions of B. Hughes and A. Lelek.

References [Enhancements On Off] (What's this?)

  • [1] H. Cook, Continua which admit only the identity mapping onto nondegenerate subcontinua, Fund. Math. 60 (1967), 241-249. MR 0220249 (36:3315)
  • [2] C. Eberhart and Sam B. Nadler, Jr., The dimension of certain hyperspaces, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 19 (1971), 1027-1034. MR 0303513 (46:2650)
  • [3] G. A. Feuerbacher, Weakly chainable circle-like continua, Doctoral Dissertation, Univ. of Houston, Houston, Texas, 1974.
  • [4] J. Grispolakis, Sam B. Nadler, Jr. and E. D. Tymchatyn, Some properties of hyperspaces with applications to continua theory, Canad. J. Math. (to appear). MR 518720 (80j:54029)
  • [5] J. Grispolakis and E. D. Tymchatyn, Continua which are images of weakly confluent mappings only, Houston J. Math. (submitted).
  • [6] J. L. Kelly, Hyperspaces of a continuum, Trans. Amer. Math. Soc. 52 (1942), 22-36. MR 0006505 (3:315b)
  • [7] J. Krasinkiewicz, On the hyperspaces of snake-like and circle-like continua, Fund. Math. 83 (1974), 155-164. MR 0418058 (54:6102)
  • [8] A. Lelek, A classification of mappings pertinent to curve theory, Proceedings of the Oklahoma Topology Conference, Univ. of Oklahoma, Norman, Okla., 1972, pp. 97-103. MR 0358667 (50:11126)
  • [9] S. Mazurkiewicz, Sur l'existence des continues indécomposables, Fund. Math. 25 (1935), 327-328.
  • [10] Sam B. Nadler, Jr., Hyperspaces of sets, Dekker, New York, 1978. MR 0500811 (58:18330)
  • [11] D. R. Read, Confluent and related mappings, Colloq. Math. 29 (1974), 233-239. MR 0367903 (51:4145)
  • [12] H. Whitney, Regular families of curves. I, Proc. Nat. Acad. Sci. U.S.A. 18 (1932), 275-278.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F20, 54B20

Retrieve articles in all journals with MSC: 54F20, 54B20

Additional Information

Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society